Can I take clonazepam whenever the need arises?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mike C
Regular Member


Date Joined Mar 2010
Total Posts : 43
   Posted 4/30/2010 8:44 PM (GMT -7)   
Can I take clonazepam when ever I need to..or do have to take it at regular intervals ..? I really don't want to be taking it every day only on specific times I get anxiety. For instance my anxiety goes through the roof whenever I am schedule to fly... can I take one before the flight?

emmamia
Regular Member


Date Joined Jan 2009
Total Posts : 31
   Posted 5/1/2010 4:37 AM (GMT -7)   
Hi

There is a another post on here kind of dealing with that - But taking clonazapam as needed not at regular intervals is what I do and what my dr. said I can do. This works for me and I do find that my medication is still effective this way.

Sarah

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 5/1/2010 6:10 AM (GMT -7)   
Good Morning Mike,


I think due to the varying opinions on this very medication you need to talk with your Doctor on how to take your medications. JMHO.



Here is the link to the other thread on this same page that discusses this topic.



http://www.healingwell.com/community/default.aspx?f=9&m=1787462



Kitt

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 5/1/2010 6:34 AM (GMT -7)   
There ya go mike great input as always from members...
i took this n it didnt work for me but as you know we are all different with meds.

lyn
hoping you look at Kitts link

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 5/1/2010 9:01 AM (GMT -7)   
I use Xanax on a as needed basis. Sometimes it can be 1-3 times a month, or as this last month 3-4 times a week. I have not developed any dependency issues doing it this way. Good luck!

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 5/1/2010 10:52 AM (GMT -7)   
i do the same with ativan now Nanners n its working for me too
tc
huggs
lyn

Mike C
Regular Member


Date Joined Mar 2010
Total Posts : 43
   Posted 5/1/2010 3:57 PM (GMT -7)   
Thanks.... I will look into that link.

Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 5/1/2010 4:13 PM (GMT -7)   
My doc prescribed it to be taken as needed. He said you can take up to 4mg (i think) a day but said that would make you sleep like a rock. Sometimes I take it once a day, and sometimes I go weeks without it.
Becky

32 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D
Coumadin stopped 3/15/10!!!!


janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 5/1/2010 10:05 PM (GMT -7)   
I remember being switched from xanax (which was only taken as needed) to klonipin because "Xanax is addicting"...well, I'd been on xanax for years and had never had a problem with it, yet they wanted me on a drug that I'd have to take EVERYDAY! Does that make sense? But at the time they put me on it, I thought it was like xanax, that I would only take it as needed. It didn't help me at all. I'm glad that they switched me back to xanax. Of course, I don't need xanax now. I just take my Paxil and Buspar everyday.
jl

NightOwl33
Regular Member


Date Joined Apr 2010
Total Posts : 45
   Posted 5/3/2010 8:08 PM (GMT -7)   
All I'll say is this... I joined another site where there are literally thousands of people who joined solely to talk about getting off of meds such as clonazepam (benzos). I'm on clonazepam and I realized recently that a lot of my issues that i THOUGHT were my normal anxiety comign back were actually from "tolerance withdrawal". These type of meds make you physically addicted in as quick as 2 weeks. I've been taking it for a few years. After a while your brainw ants more of it and you have to either keep raising the dose or you have to eventually stop and suffer withdrawal symptoms.

Me personally I'm stuck now not knowing what to do because my recent horrible thoughts and memory issues are both symptoms of withdrawal. I know I have to quit the med soon, but I may try to keep tkaing it without raising the dose and quit when I feel most capable of doing so.

Also it stays in your system for 12 hours... so that's why I felt horrible during the days! I took it only at night! You have to take it every 12 hours or else your body eventually has withdrawal symptoms while waiting on the nightly dose again.

Anyway the main thing is don't raise the dose up high and don't take it for very long unless you absolutely feel you have no other choice.
 
edit:  janetlee, klonopin is addictive also, but I think xanax is the worst of all of them as far as that goes.  This is so great that I have to go through this crap when I decide t get off of it.  By the way I took buspar and didn't really have problems with that except eventually I was tired all the time and finally stopped that one cold turkey and I suddenly had all this energy again.

Post Edited (NightOwl33) : 5/3/2010 9:11:20 PM (GMT-6)


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 5/4/2010 12:49 PM (GMT -7)   
A necessary component of addiction is tolerance. Very few people taking Klonopin experience tolerance. I'm just one person but I've been on the same dose for several years and I do not feel like I need more. So I think you're wrong about that. Xanax and Ativan are a little different, but every person is different, too.

Klonopin stays in your system much longer than 12 hours. Its half-life is 35 hours, so that's not likely why you felt horrible during the days.

Dependence is an issue with any benzodiazepine that's taken on a regular basis. Addiction isn't the same thing. It's a problem for some people who are on short-acting benzodiazepines, but only if they take them too often.

It's fairly common for doctors to prescribe one Klonopin per day. I'm not a moderator so perhaps I'm out of line, but I will ask you to be careful with stuff like this in the future. People with anxiety disorders can be very skeptical of medication to begin with.

melodee
Veteran Member


Date Joined Oct 2008
Total Posts : 800
   Posted 5/4/2010 2:46 PM (GMT -7)   
I agree with Debaser. Depending on the individual, you can have high tolerance or low tolerance for benzodiazepines.

I never "wanted more" (complusive craving). Although I was heavily sedated when my PAs were frequently occuring, I did not develop an immunity to the drug. I was able to taper off the med gradually and I was fine. I am now taking it as needed.

I am not sure if this is the same with Alcohol or smoking. Some have high tolerance for them too. Once in a while I drink or smoke..but I never felt that I needed more so I am addicted to neither of them.


The thing always happens that you really believe in, and the belief in a thing makes it happen.
~ Frank Lloyd Wright ~


Mike C
Regular Member


Date Joined Mar 2010
Total Posts : 43
   Posted 5/4/2010 8:00 PM (GMT -7)   
I took my first.05 mg pill early last night ...and after about 45 to 60 minutes started to feel the effects. I felt very heavy and tired ...I slept like a log and had a hard time waking up in the morning...I was also yawning all morning right up to launch. I think I will cut the pill in half next time.I felt slightly better in the chest area ..it seemed I had less pressure..

melodee
Veteran Member


Date Joined Oct 2008
Total Posts : 800
   Posted 5/4/2010 9:53 PM (GMT -7)   
Sorry...wanted to add that my post was about (Ativan) Lorazepam.

The thing always happens that you really believe in, and the belief in a thing makes it happen.
~ Frank Lloyd Wright ~


Theruss
New Member


Date Joined May 2010
Total Posts : 6
   Posted 5/5/2010 7:51 AM (GMT -7)   
Hey Mike C. I am taking 0.5 mg Clonazepam as needed too. When I first took one, I only took half because I was worried about taking meds. But even taking only half, my body felt similar to what you described you felt. I am not positive or anything, but I believe your body is just responding and adjusting to something new.  It felt really weird to me and so I was worried to take another afterwards.
 
A few days later, I took a full 0.5 mg dose in the evening, and once it kicked in, I felt fine really. I didn't feel any of those weird sensations that I had the first time with only half dosage.
 
Everyone is different, but maybe the next time you take one, you won't feel those weird sensations you had the first time?

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 5/7/2010 7:06 AM (GMT -7)   
i have taken ativan for yrs n recently hv had to hv dose upped due to being deaf ..but nerves in ears are stil active so i hear a constant loud noise akin to tv going off air n full blast
i will continue to take them so i can live a somewhat normal life
i can go many hrs w/o as well...jmho
lyn
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 8:45 AM (GMT -7)
There are a total of 2,732,062 posts in 300,985 threads.
View Active Threads


Who's Online
This forum has 151152 registered members. Please welcome our newest member, JesperTrottier.
236 Guest(s), 14 Registered Member(s) are currently online.  Details
clo2014, shliv, ashlingd, Chellety, pmm73, colitisteen98, peanut307, Traveler, snowboat, JamesE, trumpet123, Mister Mike, Buddy Blank, joee


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer